MAUDE Adverse Event Report: CAREFUSION SMARTSITE ADD-ON BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION SMARTSITE ADD-ON BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Model Number 10013365
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no product or photo was returned by the customer.The customer complaint of the tubing separating from spike port with leakage could not be verified due to the product not being returned for failure investigation.A device history record review for model 10013365 lot number 18034603 was performed.The search showed that a total of 11,803 units in 1 lot number was built on 08apr2018.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Root cause analysis: due to no sample being received, an investigation could not be performed and a root cause could not be determined.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that smartsite add-on bag access device tubing separated and leaked.The following information was provided by the initial reporter: material no: 10013365, batch no: 18034603.It was reported tubing line completely separated when spike fell out of 50 ml bag filled with methotrexate, allowing contents to spill out.Customer email (b)(6) 2020: sorry it¿s taken a bit to get back with you.Per our safety report and speaking with staff, the contents of a 50ml methotrexate bag spilled from the spike after it fell out of a 50ml bbraun pab bag.The event was on the morning of (b)(6) 2020.No patient was harmed due to this from speaking with the charge nurse over the area, and the spill was contained and cleaned with a chemotherapy spill kit.Due to the nature of the spill, was informed the product line set and bag were disposed at time of spill cleanup.

Brand Name
SMARTSITE ADD-ON BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10512327
Report Number9616066-2020-02658
Device Sequence Number3903891
Product Code FPA
UDI-Device Identifier07613203010412
UDI-Public7613203010412
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number10013365
Device Catalogue Number10013365
Device Lot Number18034603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;